Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 165, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 19, 2015, 5:05 AM CDT for 5 counties in Missouri. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2015, 5:05 AM CDT (10:05 UTC)
- Expired
- Jul 19, 2015, 5:45 AM CDT
- In force
- 40 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Audrain County, MO, Lincoln County, MO, Montgomery County, MO, Pike County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 51 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 11:19 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 10.1 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1300 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1247 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
080
WUUS53 KLSX 191005
SVRLSX
MOC007-113-139-163-219-191045-
/O.NEW.KLSX.SV.W.0165.150719T1005Z-150719T1045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
505 AM CDT SUN JUL 19 2015
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI...
SOUTHEASTERN AUDRAIN COUNTY IN CENTRAL MISSOURI...
LINCOLN COUNTY IN EAST CENTRAL MISSOURI...
SOUTHWESTERN PIKE COUNTY IN NORTHEASTERN MISSOURI...
WARREN COUNTY IN EAST CENTRAL MISSOURI...
* UNTIL 545 AM CDT
* AT 505 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CURRYVILLE TO 7 MILES NORTHEAST OF WELLSVILLE
TO NEAR SHAMROCK...MOVING SOUTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
TROY...WARRENTON...WRIGHT CITY...MONTGOMERY CITY...WELLSVILLE...
MOSCOW MILLS...WINFIELD...DAVIS...NEW FLORENCE...JONESBURG...
TRUESDALE...HAWK POINT...INNSBROOK...BELLFLOWER...MARTINSBURG...
CURRYVILLE...FOUNTAIN N' LAKES...CHAIN OF ROCKS...BUELL AND NEW
HARTFORD.
THIS INCLUDES INTERSTATE 70 IN MISSOURI BETWEEN EXITS 170 AND 200.
THIS WARNING ALSO INCLUDES CUIVRE RIVER STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3921 9162 3937 9135 3901 9069 3894 9067
3893 9069 3891 9072 3893 9072 3889 9090
3889 9095 3879 9097 3868 9128 3871 9131
3870 9136 3871 9140 3899 9164 3906 9163
3910 9171
TIME...MOT...LOC 1005Z 310DEG 41KT 3928 9135 3914 9147 3904 9167
HAIL...1.00IN
WIND...60MPH
$$
CARNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:55 AM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jul 19, 3:55 AM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
355 AM CDT SUN JUL 19 2015
.SHORT TERM: (THROUGH LATE THIS AFTERNOON)
ISSUED AT 355 AM CDT SUN JUL 19 2015
SYNOPTIC COLD FRONT CURRENTLY OVER NORTHERN MO AND NORTHWEST IL.
CONVECTION WITH PRIMARILY A HEAVY RAINFALL THREAT BUT ALSO AN
ISOLATED SEVERE THREAT IS ONGOING ACROSS NORTHERN MO AND INTO
CENTRAL IL. SEVERE THUNDERSTORM WATCH 440 REMAINS IN EFFECT FOR
MOST AREAS NEAR AND NORTH OF I-64/70 UNTIL 12Z/7AM CDT THIS MORNING.
EXISTING CONVECTION IS ANTICIPATED TO WEAKEN BY SUNRISE AS IT SINKS
SOUTHWARD TOWARDS I-70 BUT WILL LINGER FOR SEVERAL HOURS AFTERWARD.
NUMEROUS BOUNDARIES WILL BE OUTPUT BY THE MORNING CONVECTION AND
WILL MAKE FOR A VERY MESSY FRONTAL BOUNDARY DROPPING SOUTH TOWARDS
THE I-70 CORRIDOR LATE IN THE DAY BUT SHOULD KEEP THE BEST CHANCES
FOR RAIN THIS AFTERNOON NEAR AND JUST NORTH OF I-70. BESIDES THE
FRONT...AREAS NORTH OF I-70 WILL ALSO LIKELY SEE NUMEROUS CONVECTIVE
DEBRIS CLOUDS WHICH WILL REDUCE THEIR ABILITY TO HEAT UP. AS A
RESULT...HEAT ADVISORY WAS TRIMMED A BIT MORE TODAY AND ONLY AREAS
NEAR AND SOUTH OF I-70 REMAIN IN UNTIL 8 PM CDT.
WILL START WITH AT OR JUST BELOW MOS TEMPS FOR THE FCST IN MOST
AREAS WITH CONSIDERABLE UNCERTAINTY NORTH OF I-70 ON CLOUDS' IMPACT
ON TEMPS BUT SHOULD STILL YIELD HEAT INDICES OF 100+ FOR AREAS SOUTH
OF I-70 AND WILL WARRANT A CONTINUATION OF THE HEAT HEADLINE.
TES
.LONG TERM: (TONIGHT THROUGH SATURDAY)
ISSUED AT 355 AM CDT SUN JUL 19 2015
FOCUS TONIGHT THRU MONDAY IS ON ANOTHER ROUND OF POTENTIALLY HEAVY
RAINFALL FOR AREAS NEAR AND NORTH OF I-70.
MODELS ARE IN GOOD AGREEMENT ON LOCATION OF THIS NEXT ROUND AND WITH
HEAVY RAINFALL ALREADY REALIZED FOR MANY AREAS IN NORTHEAST MO AND
WEST-CENTRAL IL THIS MORNING...SOILS SHOULD REMAIN QUITE SATURATED
FOR THIS NEXT ROUND TONIGHT. AS A RESULT...HAVE ISSUED A FLASH
FLOOD WATCH TO BRING A HEIGHTENED AWARENESS TO THE POTENTIAL OF NEW
FLASH FLOODING FOR THESE AREAS. MUCH OF THE NOCTURNAL CONVECTION
SHOULD SPILL OVER INTO MONDAY MORNING BEFORE EXITING OR DISSIPATING.
THIS FLASH FLOOD WATCH MAY NEED TO BE EXPANDED OR ADJUSTED BY THE
NEXT SHIFT BASED ON OBSERVED TRENDS TODAY.
MODELS STILL SHOW ANOTHER VERY WARM DAY ON MONDAY BUT CONSIDERABLE
UNCERTAINTY IF THIS WILL EQUATE TO ANOTHER 100+ HEAT INDEX DAY FOR
STL METRO AND SOUTHEAST MO/SOUTHWEST IL GIVEN THE CLOUDS AND RAIN
CHANCES THAT ARE ALSO EXPECTED. WILL DEFER ON ANY HEAT HEADLINES AT
THIS TIME FOR MONDAY.
A SECOND COLD FRONT WILL MAKE ANOTHER PUSH THRU THE FORECAST AREA
MONDAY NIGHT AND TUESDAY GRADUALLY SHIFTING THE BETTER RAIN CHANCES
SOUTH OF THE AREA.
A QUIET PERIOD OF WX IS THEN EXPECTED FOR TUESDAY NIGHT AND
WEDNESDAY.
A WARM FRONT WILL THEN PUSH BACK FOR LATER THIS WEEK...BUT MODEL
TRENDS ARE SLOWING ITS NORTHWARD PUSH NOW AND DELAYING THE ONSET OF
THE DANGEROUS HEAT AND HUMIDITY UNTIL PERHAPS SATURDAY.
TES
&&
.AVIATION: (FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 122 AM CDT SUN JUL 19 2015
THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS EASTERN MISSOURI INTO
WEST CENTRAL AND SOUTHWEST ILLINOIS EARLY IN THE PERIOD. THIS WILL
AFFECT PRIMARILY KUIN WHERE I HAVE MOVED UP THE TEMPO GROUP FOR
TSRA. HAVE ALSO INCLUDED A VCTS AT THE ST. LOUIS METRO TAF SITES
WHERE A COMPLEX OF THUNDERSTORMS WILL MOVE JUST NORTHEAST OF THOSE
SITES. THE THUNDERSTORMS CURRENTLY OVER NORTHERN MISSOURI ARE
EXPECTED TO MOVE SOUTH AND MAY AFFECT KCOU BY 09Z.
THEN EXPECT A DRY PERIOD DURING THE LATE MORNING BEFORE THUNDERSTORMS
REDEVELOP DURING THE AFTERNOON AND EVENING HOURS.
SPECIFICS FOR KSTL:
HAVE VCTS EARLY ON HAS AS A COMPLEX OF THUNDERSTORMS WILL MOVE
NEAR THE AIRPORT. THEN EXPECT ANOTHER CHANCE OF THUNDERSTORMS
LATER THIS AFTERNOON AND THIS EVENING. OTHERWISE EXPECT DRY AND
VFR CONDITIONS.
BRITT
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR COLE MO-CRAWFORD
MO-FRANKLIN MO-GASCONADE MO-IRON MO-JEFFERSON MO-MADISON MO-
MONITEAU MO-OSAGE MO-REYNOLDS MO-ST. CHARLES MO-ST.
FRANCOIS MO-ST. LOUIS CITY MO-ST. LOUIS MO-STE. GENEVIEVE
MO-WARREN MO-WASHINGTON MO.
FLASH FLOOD WATCH FROM THIS EVENING THROUGH MONDAY MORNING FOR
AUDRAIN MO-BOONE MO-CALLAWAY MO-KNOX MO-LEWIS MO-LINCOLN MO-
MARION MO-MONITEAU MO-MONROE MO-MONTGOMERY MO-PIKE MO-RALLS
MO-SHELBY MO.
IL...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR BOND IL-CLINTON IL-
FAYETTE IL-MADISON IL-MARION IL-MONROE IL-RANDOLPH IL-ST.
CLAIR IL-WASHINGTON IL.
FLASH FLOOD WATCH FROM THIS EVENING THROUGH MONDAY MORNING FOR
ADAMS IL-BROWN IL-CALHOUN IL-GREENE IL-JERSEY IL-MACOUPIN
IL-PIKE IL.
&&
WFO LSXHazardous weather outlook, Jul 19, 4:33 AM CDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 433 AM CDT SUN JUL 19 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-201200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 433 AM CDT SUN JUL 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT ROUNDS OF THUNDERSTORMS ARE EXPECTED...MAINLY NEAR AND NORTH OF INTERSTATE 70. ISOLATED SEVERE STORMS ARE POSSIBLE. ANOTHER ROUND OF HEAVY RAINFALL LOOKS INCREASINGLY LIKELY TONIGHT FOR AREAS NORTH OF INTERSTATE 70. A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF THIS AREA FOR THE POTENTIAL OF NEW OR ADDITIONAL FLASH FLOODING. PLEASE SEE THIS PRODUCT FOR ADDITIONAL INFORMATION. DANGEROUS HEAT AND HUMIDITY IS EXPECTED TO CONTINUE NEAR AND SOUTH OF INTERSTATE 70 UNTIL THIS EVENING. A HEAT ADVISORY IS IN EFFECT. PLEASE CONSULT THE ADVISORY PRODUCT FOR ADDITIONAL INFORMATION. MAJOR FLOODING IS ONGOING ALONG THE ILLINOIS RIVER FROM LA GRANGE LOCK AND DAM SOUTHWARD TO VALLEY CITY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A HEAVY RAINFALL THREAT FOR NEW OR ADDITIONAL FLASH FLOODING WILL CONTINUE INTO MONDAY MORNING FOR MANY AREAS NORTH OF INTERSTATE 70. SEE THE WATCH FOR ADDITIONAL INFORMATION. CONTINUED ROUNDS OF THUNDERSTORMS CAN BE EXPECTED MONDAY THROUGH TUESDAY AS A FRONT DROPS INTO THE AREA. THE CHANCES FOR THUNDERSTORMS WILL THEN LINGER OVER SOUTHEAST MISSOURI TUESDAY NIGHT...BEFORE EXPANDING AREAWIDE HEADING INTO WEDNESDAY AND CONTINUING THROUGH SATURDAY. MAJOR FLOODING WILL CONTINUE ALONG PARTS OF THE ILLINOIS RIVER THROUGH MUCH OF THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THROUGH TONIGHT...MAINLY FOR AREAS NEAR AND NORTH OF INTERSTATE 70. SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS IN EXCESS OF AN INCH OR ANY FLOODING...IF OBSERVED...TO THE NATIONAL WEATHER SERVICE. TES
In the hours before
Local storm report, Jul 19, 3:10 AM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
310 AM CDT SUN JUL 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM HEAVY RAIN 1 ENE NOVELTY 40.02N 92.19W
07/19/2015 M3.06 INCH KNOX MO MESONET
FROM MISSOURI MESONET SITE. RAIN STARTED AT
APPROXIMATELY 120 AM BASED ON RADAR.
&&
TILLYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 2:33 AM CDT | Flash Flood Warning | LSX | Knox | 6 hr |
| Jul 19, 3:12 AM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion | 48 min |
| Jul 19, 3:36 AM CDT | Flash Flood Warning | LSX | Lewis, Marion, Shelby | 6 hr |
| Jul 19, 3:52 AM CDT | Severe Thunderstorm Warning | LSX | Marion, Monroe, Shelby | 38 min |
| Jul 19, 4:35 AM CDT | Flash Flood Watch | LSX | Audrain, Boone, Callaway, Knox, Lewis, Lincoln and 7 more | 11 hr |
| Jul 19, 8:25 AM CDT | Flash Flood Warning | LSX | Knox | 6 hr |
| Jul 19, 9:13 AM CDT | Areal Flood Advisory | LSX | Boone | 6 hr |
| Jul 19, 9:34 AM CDT | Areal Flood Advisory | LSX | Lewis, Marion, Shelby | 6 hr |
| Jul 19, 12:03 PM CDT | River Flood Warning | LSX | Pike | 25 hr |
| Jul 19, 4:03 PM CDT | Flash Flood Watch | LSX | Audrain, Boone, Callaway, Cole, Crawford, Franklin and 22 more | 20 hr |
| Jul 19, 4:22 PM CDT | River Flood Warning | LSX | Marion | 3 days |
| Jul 19, 4:40 PM CDT | River Flood Warning | LSX | Boone, Callaway, Cole, Moniteau | 6 days |
| Jul 19, 4:40 PM CDT | River Flood Warning | LSX | Franklin, Warren | 8 days |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.